Methimazole-Induced Anti-Neutrophil Cytoplasmic Antibody-Associated Vasculitis in the Peripheral Nerves
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitis has been reported in Graves’ disease patients treated with antithyroid drugs (ATDs), especially propylthiouracil. ATD-induced ANCA-associated vasculitis usually involved the kidneys followed by the respiratory organs and skin. The treatment of ANCA-associated vasculitis induced by ATDs is to stop ATD therapy immediately, which often leads to an overall good prognosis. We report a case of ANCA-associated vasculitis in the peripheral nerves of the lower extremities in a 66-year-old woman who was treated with methimazole (MMI) for Graves’ disease. To our knowledge, this is the third case of peripheral nervous system (PNS) involvement of ATD-induced vasculitis and the first case of PNS vasculitis associated with MMI.
Abstract
Anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitis has been reported in Graves’ disease patients treated with antithyroid drugs (ATDs), especially propylthiouracil. ATD-induced ANCA-associated vasculitis usually involved the kidneys followed by the respiratory organs and skin. The treatment of ANCA-associated vasculitis induced by ATDs is to stop ATD therapy immediately, which often leads to an overall good prognosis. We report a case of ANCA-associated vasculitis in the peripheral nerves of the lower extremities in a 66-year-old woman who was treated with methimazole (MMI) for Graves’ disease. To our knowledge, this is the third case of peripheral nervous system (PNS) involvement of ATD-induced vasculitis and the first case of PNS vasculitis associated with MMI.
참고문헌 (13)
- Brent GA, "Clinical practice. Graves’ disease", N Engl J Med, 358(24), pp.2594~2605 (2008)
- Bahn Chair RS, "Hyperthyroidism and other causes of thyrotoxicosis: management guidelines of the American Thyroid Association and American Association of Clinical Endocrinologists", Thyroid, 21(6), pp.593~646 (2011)
- Cooper DS, "Antithyroid drugs", N Engl J Med, 352(9), pp.905~917 (2005)
- Shikha D, "Antineutrophilic cytoplasmic antibody positive vasculitis associated with methimazole use", Case Rep Endocrinol, 2015, pp.530319~ (2015)
- Balavoine AS, "Antineutrophil cytoplasmic antibody-positive small-vessel vasculitis associated with antithyroid drug therapy: how significant is the clinical problem?", Thyroid, 25(12), pp.1273~1281 (2015)
- Bilge NS, "PTU-induced ANCA-positive vasculitis: an innocent or a life-threatening adverse effect?", Rheumatol Int, 33(1), pp.117~120 (2013)
- Bonaci-Nikolic B, "Antineutrophil cytoplasmic antibody (ANCA)-associated autoimmune diseases induced by antithyroid drugs: comparison with idiopathic ANCA vasculitides", Arthritis Res Ther, 7(5), pp.R1072~R1081 (2005)
- Noh JY, "Clinical characteristics of myeloperoxidase antineutrophil cytoplasmic antibody-associated vasculitis caused by antithyroid drugs", J Clin Endocrinol Metab, 94(8), pp.2806~2811 (2009)
- Tripodi PF, "Central nervous system vasculitis after starting methimazole in a woman with Graves' disease", Thyroid, 18(9), pp.1011~1013 (2008)
- Leger JM, "Polyneuropathy during treatment with carbimazole", Rev Neurol (Paris), 140(11), pp.652~656 (1984)
- Vanek C, "Central nervous system vasculitis caused by propylthiouracil therapy: a case report and literature review", Thyroid, 15(1), pp.80~84 (2005)
- Gao Y, "Long-term outcomes of patients with propylthiouracil-induced anti-neutrophil cytoplasmic auto-antibody-associated vasculitis", Rheumatology (Oxford), 47(10), pp.1515~1520 (2008)
- Wang C, "Epitope analysis of anti-myeloperoxidase antibodies in propylthiouracilinduced antineutrophil cytoplasmic antibody-associated vasculitis", Arthritis Res Ther, 15(6), pp.R196~ (2013)
